It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



ADD / ADHD Message Board

  • Increasing Ritilan - pls. help

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 12-15-2004, 12:54 PM   #1
    Karon
    Senior Member
    (female)
     
    Karon's Avatar
     
    Join Date: Aug 2002
    Location: Canada
    Posts: 118
    Karon HB User
    Increasing Ritilan - pls. help

    My grandson is on Ritilan and it is losing it's effectiveness (the school just called and we had to pick him up because he was acting as if he had not had his pill).!! Jumping all over and could not stop moving and making noises. Now ..his school concert was last night so yesterday was an exciteable day, could that cause a bad day today??? Or will it have to be increased (which we would like to avoid as his tics then increase). For those of you who have children on Ritilan have they always been on the same dose or is it continually increased??? (he is 8) One doctor told us that the first dose they are put on that works should not have to be increased. We are really stressed on this and would appreciate any comments....PLEASE ... Thank you so much Karon

     
    Sponsors Lightbulb
       
    Old 12-15-2004, 08:54 PM   #2
    norat
    Inactive
     
    Join Date: Dec 2003
    Posts: 116
    norat HB User
    Re: Increasing Ritilan - pls. help

    The problems you can experience with Ritalin are caused by stimulation, tics, anxiousness etc. How much of the Ritalin he takes (how many milligrams) is beside the point. So I would not worry about it, just go with the doctor and up the dose. He should have no more trouble with tics then he had on the lower dose. At the same time don't decide that based on 1 day. Kids on Ritalin can have bad days too.

    Good Luck

     
    Old 12-16-2004, 08:30 AM   #3
    Karon
    Senior Member
    (female)
     
    Karon's Avatar
     
    Join Date: Aug 2002
    Location: Canada
    Posts: 118
    Karon HB User
    Re: Increasing Ritilan - pls. help

    But are you speaking from experience????? I did increase it be 2.5 mg this morning hoping that Christmas is causing extra stimulation???
    Last year he had to be increased quite a bit by the end of school and his tics multiplied intensely . (Just as an example how hyper he was yesterday on his usual dosage The principal had him in the office from 1 to 2 when we picked him up. They told us he was even trying to climb up on the principal's desk!!! He is 8!!!!! Thanks a lot for your reply Karon

     
    Old 12-16-2004, 12:21 PM   #4
    sawbuck44
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Rochester, NY USA
    Posts: 966
    sawbuck44 HB Usersawbuck44 HB Usersawbuck44 HB User
    Re: Increasing Ritilan - pls. help

    My son was on Ritalin when he was 6 and the tics started a short time after that (maybe a week or two). He was only on meds for 6 months and then we took him off and only recently put him back on - he is now 12. He takes Adderall regular dose 30mg once daily at 7am. He has no tics. I am so happy. When my son does not take his meds - which is every weekend - he is more of a challenge, but he was never mean or destructive, he is just silly and laughs a lot. The meds help him focus in school and his grades are reflective of that.

    My son started on 10mg, then the next week 15, then 20, now he's at 30 and should stay there for a while. Meds for ADD are always hard to figure out. It takes time and close observation.
    __________________
    If you open the door even a little bit - the devil will fling it open. Keep it closed with prayer.

     
    Old 12-16-2004, 01:26 PM   #5
    norat
    Inactive
     
    Join Date: Dec 2003
    Posts: 116
    norat HB User
    Re: Increasing Ritilan - pls. help

    Quote:
    Originally Posted by Karon
    But are you speaking from experience????? I did increase it be 2.5 mg this morning hoping that Christmas is causing extra stimulation???
    Last year he had to be increased quite a bit by the end of school and his tics multiplied intensely . (Just as an example how hyper he was yesterday on his usual dosage The principal had him in the office from 1 to 2 when we picked him up. They told us he was even trying to climb up on the principal's desk!!! He is 8!!!!! Thanks a lot for your reply Karon
     
    Yes Karon, I do speak from experience. I used to do quite well on a 10MG Ritalin, but now it takes 30MG. The side effects (in my case muscle pain) are the same as when I was on 10MG because the amount of stimulation to my brain remains the same.

    With that said, if he has tics (BTW I hear that term a lot and don't understand what it means) maybe you should try something else like the adderall mentioned.
    People tend to fall into 1 of 2 camps.

    They do great on Ritalin and not so well on Adderall (Me) or they do well on Adderall and poorly on Ritalin.

     
    Old 12-16-2004, 02:46 PM   #6
    Karon
    Senior Member
    (female)
     
    Karon's Avatar
     
    Join Date: Aug 2002
    Location: Canada
    Posts: 118
    Karon HB User
    Re: Increasing Ritilan - pls. help

    Sawbuck
    Is your son down or seem sad on adderall, is it a long acting slow release pill.
    Tx Karon

     
    Old 12-16-2004, 04:08 PM   #7
    sawbuck44
    Senior Veteran
    (female)
     
    Join Date: Jul 2003
    Location: Rochester, NY USA
    Posts: 966
    sawbuck44 HB Usersawbuck44 HB Usersawbuck44 HB User
    Re: Increasing Ritilan - pls. help

    He is not sad or down. It is not the time-release. We did try that for a week and he said he felt more focused on the regular. He was at 20mg daily regular when we tried to switch to xr at 20mg. We went back to regular at 30mg. We had the regular increased because he was not getting any benefit from 20mg.
    __________________
    If you open the door even a little bit - the devil will fling it open. Keep it closed with prayer.

     
    Old 12-18-2004, 02:37 PM   #8
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Increasing Ritilan - pls. help

    Quote:
    Originally Posted by Karon
    Sawbuck
    Is your son down or seem sad on adderall, is it a long acting slow release pill.
    Tx Karon
    Sadness or depression is a withdrawal symptom of stimulants. Withdrawal symptoms can occur while on medication if tolerance has developed.

    Tolerance is a tricky beast; some people can go years without developing it and suddenly one day it just happens; others seem to become tolerant much quicker.

    Tolerance is a component of addiction, but only in the physical sense, not the psychological sense.... meaning true "addiction" itself must include psychological and behavioral aspects. Addiction in the physical sense is simply called "dependancy", not addiction, although people always seem to call it addiction anyway or assume they are one in the same.

    Dependancy is when the brain gets used to certain chemicals controlling it's functions, thus it stops trying to produce those chemicals itself. It's a purely physical phenomenon, not at all a psychological weakness or behavioral problem.

    However, the brain has a survival instinct and will try to somehow take control...this is what tolerance is all about. Unfortuantely, when the brain takes on this fight, it sets up all sorts of receptors it shouldn't have, thus creating a mal-functioning system.

    Tolerance is the inevidable outcome of long term use of most mood or brain drugs, it's time frame is extremely varied. Sometimes people don't realize they end up needing medication forever simply to stave off the withdrawal/tolerance reactions the brain develops over time...those reactions are usually brushed off by the psychiatric community as original problem getting worse or new, unmasked condition revealing itself, thus creating the need for more medication or new medication.....

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Kids snorting ritilan danashale ADD / ADHD 17 11-27-2006 11:31 PM
    Effects of Ritilan when not Needed nomorepills ADD / ADHD 40 07-03-2005 04:15 PM
    What is proper dosage - Concerta/Ritilan? Karon ADD / ADHD 9 02-12-2004 08:13 AM
    Side effects of Ritilan TrinityGal ADD / ADHD 3 01-01-2002 03:30 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:13 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!